I have been on Paxil CR 37.5 mg for 16 years. After a recent depression or OCD episode that occurred around my period, I saw a psychiatrist to see if I needed to bump up my dosage or change medicines. She prescribed me 7.5 mg of regular Paxil, not CR, to take with my 37.5 mg CR a few days before my period and a couple days into it. The 7.5 mg capsule is marketed as a menopause or anti-hot flash drug called Brisdelle, but is just Paxil. Is it safe to combine this 7.5 mg of regular Paxil with my Paxil CR for about a week or month? It feels weird to me because of the CR or regular difference, the short usage, and the fact that the pill is marketed as a menopause relief pill. Thoughts?
Welcome to icliniq.com.
It is safe to take the additional 7.5 mg of Paxil or Brisdelle along with 37.5 mg of Paxil CR, as you rightly mentioned that both are same medicines. The increase dose of Paxil or Brisdelle for short time is for managing your hot flashes, and it is just like that the dose of Paxil are increased to manage your symptoms. If your symptoms are well managed by this then it is good otherwise you may need to increase the dose further. The CR and regular difference is just how the active ingredient of the pill is released in body and to minimize the side effects of sudden increase of drug in body.
Was this answer helpful?|
Thank you so much for your prompt reply. I truly appreciate it. Just want to reiterate or restate that I do not suffer from hot flashes at all, which is why the Brisdelle confuses me. But if it is fine because it is Paxil regardless of how it is marketed, that is fine with me. Just wanted to make sure it was safe.
Welcome back to icliniq.com.
The depressive or OCD symptoms that occurs around or just before menstrual cycle are called premenstrual dysphoric disorder or premenstrual syndrome. This is usually well managed by SSRI group of drug such as Paxil. As you are already taking Paxil CR 37.5 mg. So, it is quite obvious that you increase the dose of same drug instead of adding some another SSRI drug.
Yes, you are not have hot flashes but the premenstrual syndrome. And Paxil is used in both the condition like hot flashes and premenstrual syndrome. So, be assured. It is safe to take increased dose of Paxil to manage your symptoms. This extra dose of Paxil around 5 to 7 days before mensus or when you feel the symptoms till first or second day of mensus will help you to manage your premenstrual syndrome.
Was this answer helpful?|
Query: Hi doctor, I had my period on the 29th of last month. It lasted for six days (usually seven). The cycle is usually 30 to 33 days. I had unprotected sex on the last day of my period (4th of this month). He did not penetrate deep and did not ejaculate inside as well. I usually get acne, but now it is ... Read Full »
Query: Hello doctor, My 28 year old son is being treated for bipolar disorder and depression. He has been on and off antidepressants since he was 16 years old due to high anxiety issues. He just started with 50 mg Serquiler one to two tablets at night, 600 mg Gabapentin thrice a day, 20 mg Paxil once a day... Read Full »
Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft? Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now